Loss of breast tissue and muscle mass

Question

I have lost a lot of breast tissue, my breasts now look like a half empty bag. My legs are a lot skinnier than they used to be. I do a lot of lifting, I thought that it would help me stay toned. I went from a 36c cup to 36b cup. I really would not care if it was normal. What I want to know is -- is there some underlying problem? I have heard of medicine that causes an increase in breast size. What are they and what are the side effects?.

Answer

Some HIV+ individuals experience redistribution of fat. This has been seen even in people who have never been treated, but has been noticed more often since the more powerful HIV medicines have been used. It's not at all clear that it is the medicines (people like to blame PIs and d4T most often), the HIV itself, or a combination of factors. Although most women with this problem have increased breast size, I see no reason why a decrease isn't possible as well. Unfortunately, there is no proven fix for this redistribution of fat. Stopping HIV medicines does not fix it, and although some physicians believe that changing HIV medicines can help, that hasn't been proven either.